Alert archive / Arizona / Flash Flood Warnings in 1999
Flash Flood Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 1999, 7:30 AM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 1999, 7:30 AM MST (14:30 UTC)
- Expired
- Jul 12, 1999, 8:30 AM MST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 121433 FFWLAS AZC015-121530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 730 AM MST MON JUL 12 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...KINGMAN * UNTIL 830 AM MST * AT 730 AM MST...RADAR CONTINUED TO SHOW THUNDERSTORMS WITH MODERATE TO LOCALLY HEAVY RAINFALL EXTENDING NORTH INTO KINGMAN. RAINFALL RATES OF OVER A HALF /0.50/ INCH PER HOUR ARE LIKELY WITH THESE STORMS. THIS WARNING IS AN EXTENSION OF THE ORIGINAL FLASH FLOOD WARNING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3544 11415 3492 11409 3492 11386 3547 11398
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 5:42 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 12, 5:42 AM MST, 1 hour 48 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION ...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 542 AM PDT MON JUL 12 1999 SYNOPSIS...WEATHER DISTURBANCE OVER NORTHWEST ARIZONA WILL CONTINUE MOVING WEST...AND WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. EXPECT IMPROVING CONDITIONS THIS AFTERNOON OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA IN THE WAKE OF THIS DISTURBANCE. HIGH PRESSURE WILL REFORM NEAR THE FOUR CORNERS ON TUESDAY...AND THIS WILL GIVE THE REGION A SOUTH OR SOUTHEAST FLOW ALOFT. OVERALL THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE THROUGH MIDWEEK. DAYTIME TEMPERATURES WILL BE NEAR OR BELOW NORMAL. DISCUSSION...VORT MAX OVER FAR NW AZ HAS INTENSIFIED AS EVIDENCED BY SATELLITE AND RADAR TRENDS. HAVE UPDATED THE FORECAST TO INCREASE AREAL COVERAGE OF SHOWERS/THUNDERSTORMS AND INCREASED POPS ACROSS MUCH OF THE CWA TODAY. VORT FEATURE WILL CONTINUE MOVING WWD...WITH IMPROVING CONDITIONS ANTICIPATED OVER NW AZ AND SRN NV THIS AFTERNOON. AUTOMATED GAGES THUS FAR HAVE RECORDED LIGHT RAINFALL AMOUNTS OVER NW AZ AND FAR SRN NV. HOWEVER...MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY CONVECTION. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:26 AM MST | Flash Flood Warning | VEF | Mohave | 64 min |
Nearby
Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.